MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6C18
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information, the catheter tip came loose prior to catheterization.
 
Additional Manufacturer Narrative
B3: estimated date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint regarding the lot number 9177753 with the same defect.We received one opened sample.This medical device was opened in transversal precut and not in longitudinal part and distal tip of the catheter was broken or cut during transverse opening.Transverse opening must be used with great caution to take care not to damage the product.Checking the quality database revealed one change control possibly in connection with the described defect: cc tw (b)(4) "packaging - addition of longitunal precuts" opened on september 2013 and closed on january 2014.Since implantation of change control tw (b)(4), it is strongly recommended to use longitudinal precuts.Transversal precut is not recommended and should be used with great caution.In addition, on march 2025, the quality team performed tensile test on folysil tips to check the conformity of tip hold.The tests were done folysil ch16 received sealed and sterilized from our stock.For tensile test from ch14 to ch24, the specification is = 20n.The results are between 32 and 71n with a mean at 60n.So the results showed that the tip hold is conformed to our specification.Based on the information received and our data, we cannot conclude on a specific root cause in this case.A rmf evaluation was performed based on criq247, risk identfied 11203 & 12202 (hazardous situation: catheter cannot be introduced (or with difficulty)).The evaluation has shown that risks are adequately controlled and reduced as far as possible in the state of art level (except risk 11500).Based on this, we can conclude that residual risks except for risk 11500 are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21600525
Report Number9610711-2025-00053
Device Sequence Number8938894
Product Code EZL
UDI-Device Identifier03600040131992
UDI-Public3600040131992
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6C18
Device Lot Number9177753_AA6C181002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown